MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Model Number |
3542713 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Crushing Injury (1797)
| Date of Event |
10/01/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a primary breast augmentation procedure with a mentor smooth round moderate profile 350cc saline breast prosthesis that deflated post implantation.It was reported that the patient fell on her right breast.The deflation was diagnosed during an office visit.As a result, the patient is scheduled to undergo explantation on (b)(6) 2022.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast prosthesis deflation.Explantation month, day, and year: (b)(6) 2022.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2022, the mentor failure analysis lab received the device for evaluation.On (b)(6) 2022, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a deflation in the breast implant after a fell.The product was returned to mentor for evaluation.Mentor conducted visual inspection.Visual analysis of the returned sample revealed that the breast implant had a tear on the union between shell and patch.The evaluation determined that the cause of the deflation is the trauma experienced.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of saline-filled mammary prosthesis.A second product was received (lot #5529776).No adverse events were reported for this concomitant (contralateral) device.Therefore, no further analysis is required.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).